MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.3MM DRILL BIT LENGTH 413MM; BIT, SURGICAL

OBERDORF SYNTHES PRODUKTIONS GMBH 4.3MM DRILL BIT LENGTH 413MM; BIT, SURGICAL
Catalog Number 03.168.011
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cutting edges of the received drill bit are completely blunt.In general is the device in a very used condition, there a different stress marks all over, the markings are faded and partially worn away.The coupling piece has strong wear marks all over.The complaint is confirmed as the received dill bit is blunt as complained.After a visual inspection per guidance provided, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.In general we would like to mention our important information leaflet with following statement related to the inspection during reprocessing: synthes instruments should be inspected after processing, prior to sterilization, for end of life indicators such as: proper function, including but not limited to sharpness of cutting tools, bending of flexible devices, movement of hinges/joints/ box locks and moveable features such as handles, ratcheting and couplings.Damaged or worn devices should not be used.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.168.011, lot: f-22047, manufacturing site: (b)(4), supplier: sphinx (b)(4), release to warehouse date: 09.June 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent the orif surgery for femoral neck fractures.During the surgery, the surgeon felt the drill bit was dull when drilling laterally.He had difficulty drilling but managed to drill up to the contralateral part.He opened the pilot hole by using a guide wire and drilled again.The surgery was successfully completed with a thirty (30) minute delay.No further information is available.Concomitant devices reported: unknown drill (part# unknown, lot# unknown, quantity 1).Unknown guide wire (part# unknown, lot# unknown, quantity 1).This report is for one (1) 4.3mm drill bit length 413mm.This is report 1 of 1 for (b)(4).

Brand Name
4.3MM DRILL BIT LENGTH 413MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10443389
Report Number8030965-2020-06252
Device Sequence Number2676490
Product Code GFG
UDI-Device Identifier07611819657373
UDI-Public(01)07611819657373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.011
Device Lot NumberF-22047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2020
Initial Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR